MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

PHILIPS IMAGE GUIDED THERAPY CORPORATION QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number 518-037
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2): patient's date of birth unk.H3): a portion of the device was discarded, and two marker bands remained in the patient, thus no investigation could be completed.H6): based on the complaint details, this has been determined to be a use related failure.The quick-cross device became stuck within the subintimal area of the cfa, requiring pulling to remove the device.Per the spectranetics instructions for use (ifu), the device is intended for intravascular use only, and warns the catheter should not be advanced through an area of resistance.Additionally, embolism is a known risk of complication with use of the quick-cross.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a severely calcified lesion in the distal common femoral artery (cfa).A philips quick-cross support catheter was advanced subintimally (within the subintimal layer of the artery) and became stuck.The catheter was pulled and the two most distal marker bands detached from the shaft, resulting in embolism.The marker bands could not be retrieved; therefore, a stent was used to tack the marker bands within the vessel wall.The patient survived the procedure.This report captures the quick-cross marker bands which detached within the patient requiring intervention, but unable to be retrieved.
 
Additional Manufacturer Narrative
G3): on 11jun2024, philips received an email from fda, informing the manufacturer that the quick-cross device identification information (provided in the initial mdr) contains discrepancies from what is listed on the fda gudid website.D4): upon further review, it was determined that the udi submitted in the initial mdr was incorrect.The following correction was made: primary id portion of the udi was updated to (b)(4).The remainder of the udi remains applicable.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
QUICK-CROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17987701
Report Number3007284006-2023-00048
Device Sequence Number12808316
Product Code DQY
UDI-Device Identifier00813132029371
UDI-Public(01)00813132029371(11)230711(17)250711(10)F7623G11A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K033678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2025
Device Model Number518-037
Device Catalogue Number518-037
Device Lot NumberF7623G11A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER MANUFACTURER/SIZE UNK.; INTRODUCER SHEATH MANUFACTURER/SIZE UNK.; TERUMO 0.035 GUIDE WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American